Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 59, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 26, 2017, 5:05 PM CDT for Edgar County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 5:05 PM CDT (22:05 UTC)
- Expired
- Apr 26, 2017, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
694
WUUS53 KILX 262205
SVRILX
ILC045-262230-
/O.NEW.KILX.SV.W.0059.170426T2205Z-170426T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
505 PM CDT WED APR 26 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Edgar County in east central Illinois...
* Until 530 PM CDT
* At 505 PM CDT, a severe thunderstorm was located over Oliver, or
near Marshall, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Paris, Vermilion, Oliver and Bell Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3948 8769 3949 8769 3948 8786 3949 8787
3974 8754 3948 8753
TIME...MOT...LOC 2205Z 228DEG 40KT 3949 8767
HAIL...1.00IN
WIND...70MPH
$$
072 follow-up statements
495
WWUS53 KILX 262215
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
515 PM CDT WED APR 26 2017
ILC045-262230-
/O.CON.KILX.SV.W.0059.000000T0000Z-170426T2230Z/
Edgar-
515 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN EDGAR COUNTY...
At 515 PM CDT, a severe thunderstorm was located over Vermilion, or
near Paris, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Paris, Vermilion, Oliver and Bell Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3948 8769 3949 8769 3948 8786 3949 8787
3974 8754 3948 8753
TIME...MOT...LOC 2215Z 226DEG 35KT 3956 8758
HAIL...1.00IN
WIND...70MPH
$$
07573
WWUS53 KILX 262228
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
528 PM CDT WED APR 26 2017
ILC045-262238-
/O.EXP.KILX.SV.W.0059.000000T0000Z-170426T2230Z/
Edgar-
528 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGAR COUNTY WILL
EXPIRE AT 530 PM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM CDT for
east central Illinois.
LAT...LON 3948 8769 3949 8769 3948 8786 3949 8787
3974 8754 3948 8753
TIME...MOT...LOC 2228Z 228DEG 40KT 3965 8745
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:16 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 26, 3:16 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 316 PM CDT Wed Apr 26 2017 .SHORT TERM...(This evening through Thursday) ISSUED AT 316 PM CDT Wed Apr 26 2017 A wet night is on tap across central and southeast Illinois as periods of showers and thunderstorms accompany a slow moving cold front and upper-level energy tracking along the boundary. The bulk of the heavier rainfall and thunderstorms should be east of the area by Midnight with the passage of the front and/or loss of diurnal instability. Aside from a low risk of showers in the morning, Thursday should end up a mostly dry day as weak high pressure builds across the area. Temperatures will be noticeably cooler in many areas than today, with peak readings mainly around 60 degrees. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 316 PM CDT Wed Apr 26 2017 The next stronger piece of upper-level energy will amplify the broad/shallow troffing across the lower 48 states to start the period. After a brief dry break, this will being a extended wet weather period across the region through the weekend. Initially, Thursday night into Friday night, the bulk of the heavier rainfall will occur over the southeast 1/2 of the forecast area, closer to a nearly stationary frontal boundary and associated richer moisture. A vigorous wave within the mean troffing will lift northeast from the southern/central Plains into the Great Lakes from Saturday into Sunday night. The passage of this system will likely be accompanied by significant rainfall across much of the forecast area, with the heaviest rainfall likely to fall Saturday night. Much of the forecast area is likely to see several inches of rainfall by the end of the weekend. This much rain will result in significant rises on area rivers, as well as non-river related flooding/flash flooding. However, it is still too soon to pin-point exact locations/amounts. So, do not plan to issue any flooding related watches at this time. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 100 PM CDT Wed Apr 26 2017 A disturbance, and accompanying area of showers/storms, will spread across the central Illinois terminals late this afternoon into tonight. This precipitation will degrade conditions to at least MVFR, with IFR conditions likely later tonight. A slow improvement is expected Thursday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Bak LONG TERM...Bak AVIATION...Bak
Hazardous weather outlook, Apr 26, 2:47 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 247 PM CDT Wed Apr 26 2017 ILZ036-040-041-047>050-271100- Cass-Fulton-Mason-Menard-Morgan-Schuyler-Scott- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms are expected to develop during this afternoon, and then diminish during this evening after sunset. Heavy rainfall of 1 to 1.5 inches is expected through tonight with locally higher amounts possible east of the Illinois river. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Flooding will continue along the Illinois River downstream of Peoria into next week. More showers and thunderstorms will be likely Friday night through Sunday as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3 to 4 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-271100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms are expected to develop during this afternoon, and diminish during this evening after sunset. Heavy rainfall of 1 to 1.5 inches is expected through tonight with locally higher amounts possible east of the Illinois river. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... More showers and thunderstorms will be likely Friday night through Sunday as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 2.5 to 3.5 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-051>053-271100- Christian-De Witt-Logan-Macon-McLean-Sangamon- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will develop across the area during this afternoon, and then diminish from the west after dark this evening. Some of these storms could be strong from I-55 east, with gusty winds and small hail being the primary threat. Heavy rainfall of 1.25 to 1.75 inches will occur through tonight, with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... More showers and thunderstorms will be likely Friday night through Sunday as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3.5 to 4.25 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from I-55 east until 7 pm. ILZ044>046-054>057-061-271100- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected to develop and move into east central Illinois during the late afternoon hours, and diminish by early overnight. Some of these storms could be strong to severe, with damaging wind gusts and hail the primary threat. Heavy rainfall of 1 to 1.5 inches is expected, with locally higher amounts from I-57 west. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... More showers and thunderstorms will be likely Friday night through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3 to 4 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 9 pm today. ILZ062-063-066>068-071>073-271100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will move northeast across southeast Illinois during the mid and late afternoon hours, and diminish by early overnight. There is a slight chance of severe storms, with damaging wind gusts and large hail the primary threat. Between a half and 1.5 inches of rain is expected through tonight with the heaviest amounts from I-57 west. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... More showers and thunderstorms will be likely Friday afternoon through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3.5 to 4.5 inches. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. In addition, there is a slight risk that some of the storms Friday night could become severe with damaging winds and large hail the main threat. Flooding along the Little Wabash river near Clay City is expected to develop overnight Friday night and continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through 9 pm today. 07
In the hours before
Special weather statement, Apr 26, 4:22 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Lincoln IL 422 PM CDT WED APR 26 2017 ILZ056-062-063-067-262200- Coles-Jasper-Clark-Cumberland- 422 PM CDT WED APR 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...WESTERN CLARK AND CUMBERLAND COUNTIES UNTIL 500 PM CDT... At 422 PM CDT, Doppler radar was tracking a strong thunderstorm over Jewett, or near Toledo, moving northeast at 45 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Toledo, Casey, Greenup, Martinsville, Westfield, Jewett, Hazel Dell, Hutton, Woodbury, Fox Ridge State Park and Union Center. This includes Interstate 70 between mile markers 106 and 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3917 8799 3918 8844 3953 8804 3934 8779 TIME...MOT...LOC 2122Z 224DEG 20KT 3919 8823 07
Local storm report, Apr 26, 4:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST OBLONG 39.00N 87.91W
04/26/2017 M60 MPH CRAWFORD IL AMATEUR RADIO
WITH 0.50 INCH HAIL.
&&
SBAKERLocal storm report, Apr 26, 4:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
445 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL OBLONG 39.00N 87.91W
04/26/2017 E1.25 INCH CRAWFORD IL EMERGENCY MNGR
&&
SBAKERLocal storm report, Apr 26, 4:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG OBLONG 39.00N 87.91W
04/26/2017 CRAWFORD IL EMERGENCY MNGR
DAMAGE TO ROOF OF A BUSINESS.
&&
SBAKERLocal storm report, Apr 26, 4:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND GST OBLONG 39.00N 87.91W
04/26/2017 M74 MPH CRAWFORD IL TRAINED SPOTTER
&&
SBAKERLocal storm report, Apr 26, 5:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 5 E ROBINSON 39.02N 87.65W
04/26/2017 M62 MPH CRAWFORD IL ASOS
ROBINSON AIRPORT ASOS.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:42 AM CDT | River Flood Warning | ILX | Clay, Richland | 21 days |
| Apr 26, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 52 min |
| Apr 26, 3:53 PM CDT | Special Weather Statement | ILX | Effingham | 52 min |
| Apr 26, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 47 min |
| Apr 26, 4:03 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 42 min |
| Apr 26, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 52 min |
| Apr 26, 4:22 PM CDT | Special Weather Statement | ILX | Cumberland | 38 min |
| Apr 26, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.